POSTERIOR REVERSIBLE LEUKOENCEPHALOPATHY SYNDROME DEVELOPING SECONDARY TO SUNITINIB THERAPY IN A PATIENT WITH METASTATIC RENAL CELL CARCINOMA


Kaplan N. B. , HARPUTLUOĞLU H. , Dikilitas M. , ELKIRAN E. T. , TEMELLİ Ö.

ACTA MEDICA MEDITERRANEA, cilt.34, ss.39-42, 2018 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 34 Konu: 1
  • Basım Tarihi: 2018
  • Doi Numarası: 10.19193/0393-6384_2018_1_6
  • Dergi Adı: ACTA MEDICA MEDITERRANEA
  • Sayfa Sayıları: ss.39-42

Özet

Posterior reversible encephalopathy syndrome (PRES) is characterized by vasogenic edema occurring generally in parietal and occipital areas of the brain as a result of different etiologic causes and it is diagnosed by means of clinical and radiologic assessment. Sunitinib is an orally administered tyrosine kinase inhibitor used in the treatment of renal cell carcinoma with its antiangiogenic and antitumor effects. Fatigue, nausea-vomiting, diarrhea, hypertension, cardiotoxicity, hypothyroidism, neutropenia, and skin toxicity are among common side effects associated with sunitinib therapy. The current report presents a female patient with metastatic papillary renal cell cancer who developed posterior reversible encephalopathy syndrome as determined by means of clinical and radiologic assessment at 8 months of sunitinib therapy and who completely recovered with antihypertensive, antiepileptic, and antiedema therapy.